Hail, Clark
- When
- July 27, 3:55 PM PST
- Where
- Clark County, 11 mi W of Indian Spgs
- Measured
- 0.88 in hail
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 36.583, -115.867
Nickel size hail on U.S. Highway 95.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 27, 12:55 PM PST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 155 PM PDT THU JUL 27 2006 .SYNOPSIS...AN ABUNDANT AMOUNT OF MOISTURE WILL REMAIN ACROSS THE THE SOUTHERN GREAT BASIN AND MOJAVE DESERT FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY. A DISTURBANCE MOVING WEST ACROSS ARIZONA FRIDAY NIGHT AND SATURDAY COULD BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY EVENING. && .SHORT TERM...A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE UNDER HIGH PRESSURE ALOFT PARKED OVER ROUGHLY SOUTHERN NEVADA THROUGH FRIDAY. LOOKS LIKE SOME SORT OF MID/UPPER LEVEL DISTURBANCE ORGANIZED A BAND OF CONVECTION OVER SOUTHERN CLARK COUNTY THIS AFTERNOON WHICH WILL PROBABLY KEEP THINGS GOING OVER EASTERN SAN BERNARDINO COUNTY INTO THE EVENING. OTHERWISE STORMS WILL DRIFT OFF HIGHER TERRAIN INTO THE VALLEYS THIS AFTERNOON AND EVENING AND AGAIN FRIDAY. SOME STORMS DRIFTING OFF THE MOGOLLON RIM IN ARIZONA MAY PERSIST THROUGH THE OVERNIGHT HOURS IN MOHAVE COUNTY. SATURDAY IS POTENTIALLY MORE INTERESTING. MOISTURE AND INSTABILITY WILL STILL BE IN PLACE AND MODELS...ESPECIALLY THE NAM...BRING AN EASTERLY WAVE ACROSS ARIZONA AND INTO WESTERN ARIZONA LATE SATURDAY. THIS FEATURE WOULD SERVE AS A NICE TRIGGER FOR MORE ORGANIZED CONVECTION ACROSS THE FORECAST AREA SATURDAY AFTERNOON AND EVENING. KEPT THE TREND OF HIGHER POPS...ESPECIALLY EAST FOR THAT TIME FRAME WITH MAX TEMPERATURES DROPPING AT LEAST 5 DEGREES. .LONG TERM...MODELS IN PRETTY GOOD AGREEMENT BRINGING UPPER TROUGH TO THE WEST COAST LATE SUNDAY AND ACROSS THE AREA MONDAY. 250MB JET ASSOCIATED WITH THE TROUGH MOVES ACROSS NORTHERN NEVADA WHICH SHOULD KEEP THE MOST FAVORABLE DYNAMICS NORTH OF THE AREA. JUICY MONSOON AIR REMAINS OVER THE CENTRAL AND EASTERN CWA SUNDAY/EARLY MONDAY BUT IS THEN SUPPRESSED TO THE SOUTH AS THE TROUGH PROGRESSES INTO THE INTERMOUNTAIN WEST. SOUNDS LIKE THIS IS SIMILAR TO WHAT THE PREVIOUS FORECASTER ANALYZED IN THE 00Z MODEL RUNS. SO...CONTINUED CARRYING THE BEST CHANCE OF THUNDERSTORMS IN THE CENTRAL AND EAST SUNDAY WITH ISOLATED STORMS POSSIBLE WEST. THE WESTERN REGIONS BEGIN DRYING OUT MONDAY WITH STORM CHANCES REMAINING CENTRAL AND EAST...BUT ALSO ON THE DECREASE. TUESDAY AND BEYOND...DRIER AIR OVER THE AREA SHOULD KEEP STORMS CONFINED MAINLY TO MOHAVE COUNTY. TEMPERATURES THROUGH THE EXTENDED PERIOD ARE EXPECTED TO CONTINUE BELOW NORMAL. && .AVIATION...SCATTERED THUNDERSTORMS POSSIBLE ACROSS ALL ROUTES THIS AFTERNOON WITH AN INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON WEARS ON. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. SALMEN HTTP://WEATHER.GOV/LASVEGAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 959 AM PDT THU JUL 27 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-280700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 959 AM PDT THU JUL 27 2006 /959 AM MST THU JUL 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING WITH STORMS PROBABLY PERSISTING OVERNIGHT IN MUCH OF MOHAVE COUNTY ARIZONA. SOME STORMS COULD BECOME FAIRLY STRONG TODAY WITH HIGH WIND GUSTS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE WILL REMAIN IN PLACE THROUGH THE WEEKEND RESULTING IN MORE AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR SOME DRIER AIR TO START WORKING INTO WESTERN PORTIONS OF THE AREA EARLY NEXT WEEK BUT THE EAST SHOULD REMAIN MOIST AND UNSTABLE. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
429 PM PDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 20 SW CALIENTE 37.41N 114.77W
07/27/2006 M0.75 INCH LINCOLN NV FIRE DEPT/RESCUE
FIRE BEHAVIOR ANALYST CALLED IN REPORT FROM HAMBLY FIRE
AREA REPORTING STRONG WINDS AND 3/4 INCH HAIL.
&&
KENNEDYThe Las Vegas radar (KESX), 132 km away, was scanning. The volume nearest the first event began at 23:55 UTC.
1 hail. Local standard time, as filed.
Nickel size hail on U.S. Highway 95.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2006Every state in 2006This day in weather historyWarnings in Nevada, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517115.